Jump to content


Photo

Weaning Off Of Cardizem Cd And Scared To Death!


  • Please log in to reply
4 replies to this topic

#1 LindaJoy

LindaJoy

    Advanced Member

  • Members
  • PipPipPip
  • 690 posts

Posted 07 July 2006 - 03:19 PM

Hi, everyone,

Well, I have a new gp, and she seems wonderful. She's running all kinds of tests to find out why I'm still not functioning very well, after all that I've gone through since March (tests, hospital stays, chronic pain program, medications out the wazoo). I know it will probably come down to the POTS being triggered by all that, but at least I'll know that everything else is okay.

Here's the concern for today: She's weaning me off of my calcium channel blocker, Cardizem CD, 240 mg taken once a day for over seven years. I know, from what I've read here, that CCB's are a big no-no for POTS patients, and I should never have been on it anyway, so going off of it is probably a good thing, but I'm truly scared to be without it. I've had tachycardia over the years, even on it, and my bp is way too low (that's why she's taking me off of it), and I'm having what I think are side effects from it, but I'm still scared.

She's taken me from 240 to 120 for three days, I skipped a day, now I'm taking the 120 every other day for three pills, then I'm done. Does that sound right to you all? Heck, my endocrinologist from the CCF told me to just stop taking it. I asked if that was wise after all these years and he said, "Oh, probably not." Duh! Anyway, I feel better today after not taking a pill yesterday. My bp is a little high, and my heart rate is higher, but I don't feel so bad. Now, I don't want to have to take the 120 every other day, but I don't want to stop taking the pill too abruptly either. What do you all think?

Thanks for your opinions, in advance.

LindaJoy

#2 Tammy

Tammy

    Advanced Member

  • Members
  • PipPipPip
  • 514 posts

Posted 07 July 2006 - 08:37 PM

Hi LindaJoy,
I would be scared too! I can tell you that I've heard of people being taken off of both BB and CCB and other than withdrawl type symptoms (more severe for those of us) it goes okay - but some people have problems to, so it all depends. I guess my suggestion would be to keep some on hand for when your tachycardia gets really bad and maybe on your own, go off of it a little slower than they are suggesting if you have enough pills to get through... that's what I've done with med changes, I just go about it a lot slower than they recommend because so often my drs. don't seem to realize how sensative I am to med changes/dose adjustments.
Hope it all goes okay for you.
Tammy

#3 mom4cem

mom4cem

    Advanced Member

  • Members
  • PipPipPip
  • 1,069 posts

Posted 08 July 2006 - 08:20 AM

I agree with Tammy. You might want to have something on hand for the tachy. The rebound effect can happen, though I don't know how long it would last.

Is she putting you on something else?

#4 LindaJoy

LindaJoy

    Advanced Member

  • Members
  • PipPipPip
  • 690 posts

Posted 08 July 2006 - 10:21 AM

Hi, no, the doctor's taking me off of all heart medication because my bp is going way too low on it (80's over 40's at times, with terrible symptoms). Right now, I'm at the 120 mg every other day, and I took one last night. I was up most of the night in anxiety, with my head feeling like it was going to burst. Today, my bp is running 90's over 50's, and I'm very, very tired with aching muscles. I honestly do not want to be on any heart medication. All meds at this point are causing me to have POTS symptoms, and I seem to be having terrible w/drawal from any med I'm being taken off of. Actually, I feel a lot better on the days I don't have to take a pill, although my heart does speed up at times.

Oh, what joy a POTS life is.

Again, thanks for the suggestions.


Linda

#5 dizzygirl

dizzygirl

    Advanced Member

  • Members
  • PipPipPip
  • 2,031 posts

Posted 08 July 2006 - 11:50 AM

good luck Linda.. ccb are rough on a potsy body... I hope that once you get over inital shock of not having the ccb in your system that you might feel a bit better??

And I hope that your doc has another beta blocker in mind to start you on?? One that might work better for you?

hang inthere and feel better!

hugs
linda